Alert archive / Kentucky / Flash Flood Warnings in 2022

Flash Flood Warning 8, NWS Wilmington, OH

May 14, 2022Owen County, Kentucky

NWS Wilmington, OH issued this flash flood warning at May 14, 2022, 5:55 PM EDT for Owen County, Kentucky. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2022, 5:55 PM EDT (21:55 UTC)
Expired
May 14, 2022, 8:23 PM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Owen County, KY

The radar

The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 5:58 PM EDTFLOODOwenton, KYREPORT OF HIGH WATER IN DOWNTOWN OWENTON.
May 14, 6:39 PM EDTHEAVY RAIN 4.381 S Owenton, KY4.38 INCHES OF RAIN MEASURED ON PERSONAL WEATHER STATION FROM 449 PM TO 639 PM.
May 14, 6:44 PM EDTHEAVY RAIN 4.041 Ese Owenton, KY4.04 INCHES OF RAIN MEASURED ON PERSONAL WEATHER STATION FROM 424 PM TO 644 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

014 
WGUS51 KILN 142155
FFWILN
KYC187-150115-
/O.NEW.KILN.FF.W.0008.220514T2155Z-220515T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
555 PM EDT Sat May 14 2022

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Southwestern Owen County in northern Kentucky...

* Until 915 PM EDT.

* At 555 PM EDT, radar indicated thunderstorms producing heavy rain 
  across the warned area. Between 2 and 3 inches of rain have 
  fallen. Additional rainfall amounts of 1 to 2 inches are possible. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that may experience flash flooding include...
  Owenton, Monterey, Gratz, Elmer Davis Lake, Elk Lake, Beechwood, 
  Long Ridge, Harmony, Squiresville and New Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and 
submit your report via social media, when you can do so safely.

&&

LAT...LON 3859 8497 3864 8488 3856 8478 3842 8464
      3837 8471 3835 8475 3836 8487 3837 8487
      3839 8490 3842 8488 3843 8493 3844 8493
      3845 8491 3846 8492 3846 8493 3843 8494

FLASH FLOOD...RADAR INDICATED

$$

Hickman
3 follow-up statements
750 
WGUS51 KILN 142208
FFWILN
KYC187-150130-
/O.EXT.KILN.FF.W.0008.000000T0000Z-220515T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
608 PM EDT Sat May 14 2022

The National Weather Service in Wilmington has extended the

* Flash Flood Warning for...
  Southwestern Owen County in northern Kentucky...

* Until 930 PM EDT.

* At 608 PM EDT, radar indicated thunderstorms producing heavy rain 
  across the warned area. Between 3 and 4 inches of rain have 
  fallen. Additional rainfall amounts of 0.5 to 1 inch are possible. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that may experience flash flooding include...
  Owenton, Monterey, Gratz, Elmer Davis Lake, Elk Lake, Beechwood, 
  Long Ridge, Harmony, Squiresville and New Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

To report flash flooding, go to our website at weather.gov/iln and 
submit your report via social media, when you can do so safely.

&&

LAT...LON 3859 8497 3864 8488 3856 8478 3842 8464
      3837 8471 3835 8475 3836 8487 3837 8487
      3839 8490 3842 8488 3843 8493 3844 8493
      3845 8491 3846 8492 3846 8493 3843 8494

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Hickman
089 
WGUS71 KILN 142251
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
651 PM EDT Sat May 14 2022

KYC187-150130-
/O.CON.KILN.FF.W.0008.000000T0000Z-220515T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Owen KY-
651 PM EDT Sat May 14 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT THIS 
EVENING FOR SOUTHWESTERN OWEN COUNTY...

At 651 PM EDT, radar and automated rain gauges indicated that 
thunderstorms had produced heavy rain across the warned area. 
Between 3.5 and 4.5 inches of rain have fallen. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that may experience flash flooding include...
  Owenton, Monterey, Gratz, Elmer Davis Lake, Elk Lake, Beechwood, 
  Long Ridge, Harmony, Squiresville and New Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

To report flash flooding, go to our website at weather.gov/iln and 
submit your report via social media, when you can do so safely.

&&

LAT...LON 3859 8497 3864 8488 3856 8478 3842 8464
      3837 8471 3835 8475 3836 8487 3837 8487
      3839 8490 3842 8488 3843 8493 3844 8493
      3845 8491 3846 8492 3846 8493 3843 8494

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Hatzos
333 
WGUS71 KILN 150023
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
823 PM EDT Sat May 14 2022

KYC187-150033-
/O.CAN.KILN.FF.W.0008.000000T0000Z-220515T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Owen KY-
823 PM EDT Sat May 14 2022

...FLASH FLOOD WARNING FOR SOUTHWESTERN OWEN COUNTY HAS BEEN 
REPLACED WITH A FLOOD WARNING...

Flash flooding has ended across the area, but flooding continues. 
Therefore the flash flood warning has been replaced by a flood 
warning. Please refer to that bulletin for more information.

LAT...LON 3859 8497 3864 8488 3856 8478 3842 8464
      3837 8471 3835 8475 3836 8487 3837 8487
      3839 8490 3842 8488 3843 8493 3844 8493
      3845 8491 3846 8492 3846 8493 3843 8494

$$

Hickman

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:59 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 14, 3:59 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
359 PM EDT Sat May 14 2022

.SYNOPSIS...
Active weather pattern this weekend with scattered showers and
storms into this evening and again Sunday night. Slightly
cooler and drier air filters in for the start of the workweek
before additional chances for storms arrive midweek and beyond
as warmer and more humid air returns to the area.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Diurnal heating combined with some increase in low level
moisture has result in moderate instability across the area this
afternoon. Mid level support is limited with rather light wind
flow indicated on area soundings. Disorganized -- slow moving
storms to continue into this evening. Storms to our west,
showing a little better organization invof of a weak front to
work into west central Ohio and then weaken with the loss of
heating. DCAPE values up to 1000 J/KG. Given the lack of
favorable wind flow for good organization -- the main threat
will be strong to damaging winds, heavy rain due to the slow
movement and some small hail.

The airmass will quickly stabilize by late this evening with
convection weakening and shifting southeast of ILN/s area.
Some clearing is expected late which could lead to the some
patchy fog development. Lows tonight to range from the
upper 50s to the lower 60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Mid level shortwave to dig southeast from the northern plains
across the Mid MS Valley Sunday and into the Great Lakes Sunday
night.

In warm sector moderate instability develops Sunday afternoon
but favorable forcing is not present. Some of the forecast
soundings indicate a cap that may inhibit convective development
during the daylight hours. Have limited any mention of
thunderstorms to slight chance late in the day. Have opted to go
a little warmer than NBM guidance for highs. Expect warm highs
in the lower and middle 80s.

Favorable forcing and deeper-layer shear develops late Sunday
evening into the overnight hours, as the shortwave approaches
from the west. Have increased pops to categorical for the most
favored time for storms late evening/overnight. Uncertainty
exists regarding the amount of instability that will remain and
the potential for strong to severe storms. Forecast soundings
are showing a near-sfc inversion, and elevated instby by the
time the most favorable lift comes into play. This will work to
limit severe potential. Will continue to mention this potential
with the best chance in our far west as convection weakens as
it tracks across ILN/s FA.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
On Monday morning, a surface cold front will be moving southeast
through the ILN CWA, as the axis of a mid-level shortwave will
already be just past the forecast area. The main period of
convective potential will already be done by 12Z, but until the
surface front has passed, there will still be some chance of showers
for the area -- ending west-to-east through the morning and early
afternoon. NW flow behind the front will advect in a drier and
cooler air mass, with skies eventually clearing during the day.
Despite the change in air mass and the NW winds, temperatures will
remain close to normal, with highs in the lower to mid 70s. Some
gusts to around 20-25 knots look possible, so winds are slightly
higher than the model blend.

A flatter mid-level pattern will set up across the Ohio Valley going
into the middle of the week, while a broad area of surface high
pressure will gradually drift eastward on Tuesday and into
Wednesday. This will keep surface flow light and generally with a
northerly component, so temperatures will likely only change
slightly in the Mon-Tue-Wed time frame -- still remaining in the
70s. The situation aloft will be a little different, as the axis of
a ridge begins to move into the area, and some theta-e advection at
850mb and above begins as early as Tuesday night. More robust
moisture advection will pick up at lower levels on Wednesday and
into Wednesday night, with some kind of west-to-east boundary
establishing itself across the Ohio Valley. As this setup combines
with some fast-moving shortwaves moving across the region, atop a
low-amplitude southeastern ridge, occasional shower/storm chances
are expected from late Tuesday night through the end of the week.
With a fast-moving upper pattern and multiple shortwaves, confidence
in exact timing for the highest precipitation chances is uncertain,
though it appears some of the higher chances may be on Wednesday
night. It is also uncertain if there will be a favorable overlap of
shear and instability during this time period, but it appears
possible, especially as SBCAPE begins to ramp up on Thursday. Thus,
this period will need to be watched for some strong storm potential.

The stronger surface-based warm advection beginning on Thursday will
continue into Friday and Saturday, as deep-layer southwesterly flow
sets up over the ILN CWA. This looks like it may lead to diminishing
precipitation chances from Thursday to Friday to Saturday, as the
pattern becomes one that supports temperatures rising above normal.
In fact, the strength of the flow supports a forecast a little above
the model blend, and max temps were increases lightly for all three
days from Thu-Fri-Sat. Mid to upper 80s are expected Friday and
Saturday, with an outside chance at some 90 degree readings in the
southern part of the forecast area.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Moderate instability resulting in scattered thunderstorm
development in the warm air mass this afternoon. Storms will be
disorganized due to the light flow. A few of the storms could
produce gusty winds. Have generally covered these storms with
VCTS with a tempo at KCVG and KLUK where coverage is better.
Visibilities will be reduced to IFR in heavy downpours.

Convective activity will be tapering off slowly past sunset
with loss of diurnally-driven instability. Any spots that are
impacted by SHRA/TSRA will be susceptible to BR/FG development
late tonight as skies clear. Have MVFR vsby restriction at KLCK
and IFR at KLUK. Any fog will improve quickly Sunday morning
with VFR conditions expected thru most of the daylight hours.

OUTLOOK...Thunderstorms are possible Sunday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, May 14, 4:03 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
403 PM EDT Sat May 14 2022

KYZ099-100-OHZ045-046-054>056-063>065-073-074-079>082-088-152015-
Mason-Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-
Pickaway-Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto-
403 PM EDT Sat May 14 2022

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Tonight.

Isolated to scattered showers and storms are expected through this
evening. A few strong to marginally severe storms may be possible,
with gusty winds being the primary threat. Also, the slow movement of
the storms may lead to flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and storms are likely Sunday night. A few isolated strong to
severe storms will be possible, with gusty or damaging winds being
the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-152015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler-Warren-
Clinton-Hamilton-Clermont-
403 PM EDT Sat May 14 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.

.DAY ONE...Tonight.

Isolated to scattered showers and storms are expected through this
evening. A few strong to marginally severe storms may be possible,
with gusty winds being the primary threat. Also, the slow movement of
the storms may lead to flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and storms are likely Sunday night. A few isolated strong to
severe storms will be possible, with gusty or damaging winds being
the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 14, 5:02 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
502 PM EDT Sat May 14 2022

KYZ094-095-142130-
Owen KY-Grant KY-
502 PM EDT Sat May 14 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN GRANT AND
SOUTHEASTERN OWEN COUNTIES THROUGH 530 PM EDT...

At 502 PM EDT, a strong thunderstorm was located near Owenton, moving
southeast at 5 mph.

HAZARD...Wind gusts up to 45 mph, half inch hail, frequent
         cloud-to-ground lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Lightning can cause serious injury or death.
         Visibility will be poor and hydroplaning is possible.

Locations impacted include...
Owenton, Corinth, Elk Lake, Beechwood, Harmony, Natlee, Keefer,
Needmore, New Columbus, Holbrook, Elmer Davis Lake, Lawrenceville and
Cordova.

This includes I-75 in Kentucky between mile markers 144 and 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3847 8491 3861 8478 3855 8449 3850 8453
      3849 8456 3844 8462 3838 8469 3836 8476
TIME...MOT...LOC 2102Z 305DEG 6KT 3850 8477

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Coniglio
Special weather statement, May 14, 5:18 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
518 PM EDT Sat May 14 2022

OHZ055-142145-
Franklin OH-
518 PM EDT Sat May 14 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL FRANKLIN
COUNTY THROUGH 545 PM EDT...

At 518 PM EDT, a strong thunderstorm was located over Upper
Arlington, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
         cloud-to-ground lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Lightning can cause serious injury or death.
         Visibility will be poor and hydroplaning is possible.

Locations impacted include...
Columbus, Reynoldsburg, Grove City, Upper Arlington, Gahanna,
Hilliard, Worthington, Bexley, Canal Winchester, Groveport, Ohio
State University, Easton, Whitehall, Grandview Heights, Obetz,
Urbancrest, Valleyview, Marble Cliff, Riverlea and Brice.

This includes the following Interstates...
 I-70 in Ohio between mile markers 91 and 111.
 I-71 in Ohio between mile markers 101 and 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3998 8278 3994 8278 3994 8281 3991 8281
      3991 8280 3986 8280 3982 8291 3993 8319
      4011 8309 4002 8277
TIME...MOT...LOC 2118Z 296DEG 17KT 3999 8306

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Coniglio
Special weather statement, May 14, 5:20 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
520 PM EDT Sat May 14 2022

INZ058-059-066-142145-
Fayette IN-Union IN-Franklin IN-
520 PM EDT Sat May 14 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN FRANKLIN
COUNTY, SOUTHERN UNION COUNTY, AND SOUTHEASTERN FAYETTE COUNTY IN
INDIANA THROUGH 545 PM EDT...

At 519 PM EDT, a strong thunderstorm was located near Connersville,
moving southeast at 15 mph.

HAZARD...Wind gusts up to 45 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Connersville, Brookville, Liberty, Salem, Blooming Grove, Columbia,
Metamora, Bunker Hill, Laurel, Cedar Grove, Dunlapsville, Alquina,
Whitewater State Park, Mounds State Recreation Area, Billingsville,
Alpine, Nulltown, Peppertown, Everton and Springersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3948 8527 3970 8519 3963 8486 3936 8492
      3933 8513
TIME...MOT...LOC 2119Z 297DEG 14KT 3957 8514

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Hatzos
Special weather statement, May 14, 5:29 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
529 PM EDT Sat May 14 2022

OHZ042-051-060-061-142200-
Montgomery OH-Darke OH-Preble OH-Miami OH-
529 PM EDT Sat May 14 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN PREBLE,
SOUTHEASTERN DARKE, NORTHWESTERN MONTGOMERY AND SOUTHWESTERN MIAMI
COUNTIES THROUGH 600 PM EDT...

At 529 PM EDT, a strong thunderstorm was located near Lewisburg,
moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Trotwood, Englewood, West Milton, Lewisburg, Clayton, Union,
Brookville, Phillipsburg, Verona, Laura, Pitsburg, Potsdam, Gordon,
Northview, Pyrmont and Garland.

This includes I-70 in Ohio between mile markers 15 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3986 8459 4001 8449 3997 8426 3982 8426
      3974 8434
TIME...MOT...LOC 2129Z 295DEG 12KT 3992 8446

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hatzos
Special weather statement, May 14, 5:45 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
545 PM EDT Sat May 14 2022

OHZ034-035-142215-
Auglaize OH-Mercer OH-
545 PM EDT Sat May 14 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
AUGLAIZE AND NORTHEASTERN MERCER COUNTIES THROUGH 615 PM EDT...

At 545 PM EDT, a strong thunderstorm was located 7 miles east of
Rockford, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Celina, St. Marys, Rockford, New Knoxville, Moulton, Mendon,
Buckland, Montezuma, Kossuth, Tama, Neptune and Bulkhead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4068 8445 4068 8422 4066 8422 4066 8420
      4050 8429 4047 8453 4064 8471 4073 8460
      4073 8446
TIME...MOT...LOC 2145Z 287DEG 16KT 4066 8450

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Hatzos
Local storm report, May 14, 5:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT SAT MAY 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             MENDON                  40.67N 84.52W
05/14/2022  M0.25 INCH       MERCER             OH   TRAINED SPOTTER

&&

JEG

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 2:06 PM EDTSpecial Weather StatementILNLewis54 min
May 14, 2:15 PM EDTSpecial Weather StatementILNKenton60 min
May 14, 3:05 PM EDTSpecial Weather StatementILNKenton25 min
May 14, 3:16 PM EDTSpecial Weather StatementILNGrant29 min
May 14, 3:30 PM EDTAreal Flood AdvisoryILNGrant, Pendleton3 hr
May 14, 3:30 PM EDTSpecial Weather StatementILNPendleton30 min
May 14, 3:54 PM EDTSpecial Weather StatementILNBracken36 min
May 14, 4:04 PM EDTFlash Flood WarningILNGrant, Pendleton2 hr
May 14, 4:13 PM EDTSpecial Weather StatementILNGrant32 min
May 14, 4:19 PM EDTSpecial Weather StatementILNLewis26 min
May 14, 4:34 PM EDTSevere Thunderstorm WarningILNGrant, Owen29 min
May 14, 5:02 PM EDTSpecial Weather StatementILNOwen28 min
May 14, 5:51 PM EDTAreal Flood AdvisoryILNOwen4 min
May 14, 7:07 PM EDTSpecial Weather StatementILNBoone23 min
May 14, 7:52 PM EDTAreal Flood AdvisoryILNBoone2 hr

Nearby

Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.